

# March 13-14, 2025, CLE Agenda

Spring Convention 2025 – Mid-Year Annual CLE and Networking Event at the Dixie Center in St. George, *Up to 8 hours MCLE credit (approval pending from MCLE Board)* 

# "Building Skills and Building Relationships: Continuing our Traditions and Learning Together in Southern Utah"

### Thursday, March 13 CLE & Networking Agenda

0.00 0.00	De al atomatico De alorat Diois Cantan Corana Establista :	
8:00 – 8:30 a.m.	Registration Desk at Dixie Center Opens, Exhibito	r Hall Lindne
0.00 - 0.30 a.iii.	negistiation pesk at pixie centel opens, Exhibito	i Hall Obelia

Continental Breakfast served in Exhibitor Hall, Ballrooms AB

Also please visit and support the Utah Legal Services auction, Ballrooms AB

8:30 – 9:00 a.m. Welcome to 2025 Spring Convention Ballrooms CDEF

Utah State Bar Business, including welcoming exhibitors and sponsors, as

well as rules update from Utah Bar Foundation

9:00 – 10:00 a.m. Opening Keynote Presentation, Ballrooms CDEF, 1 hour

professionalism/civility MCLE credit – A Presentation from Barbara Rubel

presenting about secondary trauma and well-being

10:00 – 10:15 a.m. Morning Break, Visit Exhibitor Hall, Go to the Utah Legal Services Auction

10:15 – 11:15 a.m. Second Morning Plenary, Ballrooms CDEF, 1 hour ethics MCLE credit

"A Conversation with our Courts," A panel discussion with court leaders regarding practice tips and ethics. Joining our judicial panel for this CLE will be Chief Justice Matthew B. Durrant, Associate Chief Justice John Pearce, and Justice Paige Petersen; this dialogue will be moderated by Judge David Mortensen, Vice-Chair Judicial Council and Utah Court of Appeals Judge.

#### **Thursday, March 13 Continued**

11:15 – 11:30 a.m. Second Morning Break, Visit Exhibitor Hall, Go to the Utah Legal Services

Auction

11:30 – 1:30 p.m. Midday CLE, Lunch, and Awards Presentation, Garden Room

11:45 a.m. – 12:15 p.m. Awards Presentation:

Dorothy Merrill Brothers Award (advancement of women), Raymond Uno Award (advancement of underrepresented populations), and Well-Being

Impact Award; as well as LALU Pioneer Award

12:15 – 1:15 p.m. CLE Address – "A Conversation with our

Federal Courts," A panel discussion with district and magistrate judges from the United States District Court for the District of Utah

1 hour MCLE credit

Moderated by Magistrate Judge Daphne Oberg, this insightful discussion will include -Chief Judge Robert J. Shelby, Judge Ann Marie

McIff Allen (Southern Division), Chief Magistrate Judge Dustin Pead, Magistrate Judge Jared Bennett, and Magistrate Judge

Paul Kohler (Southern Division)

1:15 – 1:30 p.m. Early Afternoon Break, Visit Exhibitor Hall, Go to Utah Legal Services Auction

1:30 – 2:30 p.m. Afternoon Breakout Sessions, 1 hour MCLE credit per session

- 1. AI and Emerging Technology in Mediation, A Panel Discussion with Mediators and Advocates, featuring Michele Mattsson, Chief Appellate Mediator, Utah Court of Appeals; Steve Kelson, Christensen & Jensen; Nini Rich, Utah State Courts' ADR Director; and Michelle Oldroyd, Mediator & Utah State Bar Director of Professional Education (held Sunbrook AB)
- 2. Legal Deserts with Megan Connelly, Director Access to Justice Programs, Sponsored by the Access to Justice Office and Commission (held Entrada BC)
- 3. Twenty-First Century Lawyering Skills: Back to Basics and Beyond, A Litigation Section-Sponsored CLE Panel Discussion with Practitioners and Judges (held in Auditorium)

#### **Thursday, March 13 Continued**

2:30 p.m. CLE Agenda closes for the day, <u>Up to 4 hours MCLE credit for today</u>

## Thursday, March 13 Additional Opportunities

### **YLD Opportunity**

3:00 – 4:00 p.m. Special CLE Offering from Young Lawyers Division, at the Dixie Center

Training for Wills for Heroes Pro Bono Service, advance registration

requested, all licensees eligible to participate

4:00 – 6:00 p.m. YLD Wills for Heroes Service Opportunity with Southern Utah First

Responders and Utah Bar Practitioners, at the Dixie Center

#### **Pickleball Tradition**

4:00 – 6:00 p.m. Optional Networking Tradition: Annual Pickleball Tournament and Beginner

Classes at The Picklr, St. George, Registration required

#### Friday, March 14 CLE & Networking Agenda

8:00 – 8:30 a.m. Registration Desk & Exhibitor Hall Opens for Day Two

Continental Breakfast served in Exhibitor Hall, Ballrooms AB

8:30 – 9:00 a.m. Welcome to Day Two, and Utah State Bar business, including President-

Elect remarks to audience

9:00 – 10:00 a.m. Day Two Opening Keynote Presentation, Ballrooms CDEF, 1 hour MCLE

credit

Matthew Murphy featuring discussion of his book "Book of Murder: A

Prosecutor's Journey through Love and Death"

10:00 – 10:15 a.m. Morning Break, Visit Exhibitor Hall

#### Friday, March 14 Continued

2:00 p.m.

10:15 – 11:15 a.m. Day Two Second Plenary Presentation, Ballrooms CDEF, 1 hour MCLE credit Discussion with our Rural Courts - Practice Tips and Suggestions for **Practitioners** Featuring Judge Sam P. Chiara (8th District), Judge Mandy S. Larsen (Presiding Judge, 6th District), Judge Cristina P. Ortega (2nd District), and Judge Don M. Torgerson (Presiding Judge, 7<sup>th</sup> District) 11:15 – 11:30 a.m. Second Morning Break, Visit Exhibitor Hall 11:30 – 1:00 p.m. Midday CLE and Lunch, Garden Room, 1 hour MCLE credit 11:45 a.m. – 12:45 p.m. Part Two of Keynote Discussion of Practice Lessons from Criminal Law with Matthew Murphy 12:45 – 1:00 p.m. Early Afternoon Break, Visit Exhibitor Hall Break 1:00 – 2:00 p.m. Day Two Afternoon Breakout Sessions, 1 hour MCLE credit per session 1. "Work Smarter: Building Sustainability Through Ethics in the Legal Profession" with Courtney Risk Easterling, Utah State Bar Ethics Hotline Attorney, and Kimberly Farnsworth, Utah State Bar Access to Justice Office -Training & Special Projects Manager, 1 hour ethics credit (held in Sunbrook AB) 2. "Paralegals: A Lawyer's Best Weapon" including faculty: Jacob Clark, Suzanne Potts, and Elizabeth Hill, sponsored by the Paralegal Division (held in Entrada BC) 3. Communication, Civility, and Competence: Growing and Maintaining our Skills - A CLE Panel Presentation from the Litigation Section, 1 hour professionalism/civility credit (held in Auditorium)

CLE Agenda closes for the day, <u>Up to 4 hours MCLE credit for today</u>

from the MCLE Board)

Up to 8 hours live, verified MCLE credit for both CLE days (approval pending

### Friday, March 14 Continued

#### **Golf Tournament**

1:00 – 5:30 p.m. Golf Tournament at Bloomington Hills Country Club, Registration required

#### **YLD Social Tradition**

6:00 – 9:00 p.m. YLD Event – Food & Fun at Big Shots, St. George

Advance RSVP requested, invitation for all YLD members and for licensees

hoping to support and mentor our newest, youngest practitioners

#### **FOR FULL CONVENTION ATTENDANCE:**

Up to 8 hours of live, verified MCLE credit available (approval pending from MCLE Board),
Including both ethics and professionalism/civility credit available for certain sessions
Please plan to scan the QR code at each CLE session to verify your attendance and receive credit.